Alert archive / Oklahoma / Wind Advisories in 2026

Wind Advisory 9, NWS Norman, OK

March 30, 202633 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 30, 2026, 1:13 AM CDT for 33 counties in Oklahoma. It took effect at Mar 30, 2026, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2026, 1:13 AM CDT (06:13 UTC)
In effect from
Mar 30, 2026, 9:00 AM CDT
Expired
Mar 30, 2026, 9:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK
All 33 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2026-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2026-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-508 J/kg
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS74 KOUN 300613
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
113 AM CDT Mon Mar 30 2026

OKZ004>029-033>038-044-310200-
/O.NEW.KOUN.WI.Y.0009.260330T1400Z-260331T0200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-
Including the cities of Mustang, Hollis, Elk City, Oklahoma City,
Sentinel, Prague, Temple, Laverne, Cordell, Meeker, Watonga,
Ponca City, Fargo, Anadarko, Davenport, Pond Creek, Walters,
Gage, Hobart, Blanchard, Frederick, Sayre, Lamont, Stroud,
Buffalo, Seiling, Okeene, Clinton, Hammon, Perry, Cheyenne,
Leedey, Hinton, Fairview, Blackwell, El Reno, Taloga, Lawton,
Stillwater, Burns Flat, Snyder, Shattuck, Cherokee, Helena,
Norman, Altus, Weatherford, Concho, Okarche, Chandler, Wellston,
Hennessey, Vici, Guthrie, Moore, Carmen, Chickasha, Tuttle,
Medford, Mangum, Wakita, Alva, Yukon, Enid, Purcell, Newcastle,
Arnett, Geary, Kingfisher, Woodward, and Granite
113 AM CDT Mon Mar 30 2026

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, northern, northwest, southwest, and 
  western Oklahoma.

* WHEN...From 9 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JT
1 follow-up statement
522 
WWUS74 KOUN 302019
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
319 PM CDT Mon Mar 30 2026

OKZ004>029-033>038-044-310200-
/O.CON.KOUN.WI.Y.0009.000000T0000Z-260331T0200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-
Including the cities of Cherokee, Medford, Lamont, Woodward,
Cordell, Hinton, Watonga, Concho, Purcell, Blackwell, Hobart,
Frederick, Walters, Oklahoma City, Laverne, Pond Creek, Wellston,
Carmen, Snyder, Hammon, Vici, Arnett, Okarche, Norman, Mustang,
Elk City, Mangum, Enid, Yukon, Chandler, Granite, Chickasha,
Stroud, Tuttle, Hennessey, Davenport, Stillwater, Moore, Sayre,
Burns Flat, Temple, Seiling, Weatherford, Altus, Ponca City,
Okeene, El Reno, Fargo, Taloga, Buffalo, Meeker, Gage,
Kingfisher, Perry, Cheyenne, Helena, Hollis, Shattuck, Alva,
Anadarko, Clinton, Sentinel, Newcastle, Leedey, Geary, Blanchard,
Wakita, Fairview, Prague, Lawton, and Guthrie
319 PM CDT Mon Mar 30 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 to 45 mph.

* WHERE...Portions of central, northern, northwest, southwest, and 
  western Oklahoma.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:08 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Updated at 1006 PM CDT Sun Mar 29 2026
  • Elevated to near critical fire weather conditions expected through Tuesday.
  • Increasing potential for showers and thunderstorms for portions of the area from Tuesday through Saturday with some risk of strong to severe storms.
Area forecast discussion, Mar 29, 10:08 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1008 PM CDT Sun Mar 29 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1006 PM CDT Sun Mar 29 2026

- Elevated to near critical fire weather conditions expected
  through Tuesday.

- Increasing potential for showers and thunderstorms for portions
  of the area from Tuesday through Saturday with some risk of
  strong to severe storms.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 230 PM CDT Sun Mar 29 2026

Breezy southerly winds have resulted in modest moisture recovery
across Oklahoma and north Texas with 24-hour dewpoint temperatures
changes +10 to 25 deg F. The higher relative humidity will temper
the overall fire risk to elevated this afternoon even with breezy
southerly winds. A weak northwest wind shift has brought in drier
air across far northwest Oklahoma, where relative humidity values
are below 20%. This area has the highest chance of locally near-
critical fire weather conditions. However, winds are lighter here
due to the weak wind shift and associated trough axis.

Winds will stay breezy tonight, which will result in a warm night.
Low temperatures will generally be in the 50s to low 60s deg F.

Mahale

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 230 PM CDT Sun Mar 29 2026

Hotter weather is expected Monday afternoon with a strengthening
low-level thermal ridge (e.g., 850 mb temperatures are progged to
be >22 deg C near the 100th meridian). High temperatures are
expected to range from the mid 80s (southeast Oklahoma) to mid 90s
(western Oklahoma into western north Texas). Across western
Oklahoma and portions of western north Texas, these hot
temperatures will allow relative humidity values to fall to 10%
25% (with the lowest values across northwest Oklahoma. The low
humidity will combine with southerly winds at 20 to 30 mph to
result in near-critical fire weather conditions. Vertical mixing
into into 25 to 40 knot 925 to 850 mb flow will result in wind
gusts to 45 mph. In addition, fuels will be highly
volatile/susceptible to wildfire spread with the ongoing drought
with ERC percentiles near the 90th percentile. This will result in
total fire environment (fuels + weather) up to 70 (out of 10)
tomorrow afternoon. As a result, a Fire Weather Watch was issued
for western Oklahoma into portions of western north Texas.

By Tuesday, a cold front will enter northwest Oklahoma as a
shortwave trough moves across the Northern Plains. Scattered
showers and thunderstorms are expected to develop along the front
Tuesday afternoon. Strong to damaging wind gusts is the primary
hazard with the most intense thunderstorms given ~30 to 40 deg F
temperature-dewpoint spreads. The aforementioned cold front is
forecast to eventually stall before lifting back to the north as
another shortwave trough approaches from the southwest.

Mahale

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 218 AM CDT Sun Mar 29 2026

The active pattern will continue for the rest of the week into
the weekend with off and on shower and thunderstorm chances. The
shower and thunderstorms will bring some much needed rain although
not likely to be a drought buster. But, at least enough to alleviate
the fire weather concerns for a few days in some areas. More spring-
like temperatures are also expected through the rest of the week
into the weekend with around to about 10 degrees above average
temperatures expected during this period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1006 PM CDT Sun Mar 29 2026

VFR conditions continue through this TAF period with mid/high
clouds streaming across the area. There is a chance for low
VFR/MVFR ceilings overnight into Monday morning, especially at
KDUA but chances are currently too low for anything more than a
scattered deck. Breezy S to SE winds will continue overnight
becoming gusty S to SW winds Monday. LLWS is also expected through
early Monday at all sites except KWWR and KDUA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  86  64  86 /   0   0   0  20
Hobart OK         58  89  62  88 /   0   0   0  20
Wichita Falls TX  59  88  61  88 /   0   0   0  10
Gage OK           56  92  61  86 /   0  10  10  20
Ponca City OK     59  88  65  86 /   0   0  10  30
Durant OK         60  84  62  83 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday morning through Monday evening
     for OKZ004-005-009>011-014>016-021-022-033>036.

TX...Fire Weather Watch from Monday morning through Monday evening
     for TXZ083>085.

&&

NEAR TERM...10
SHORT TERM...10
LONG TERM....01
AVIATION...25

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:44 AM CDTRed Flag WarningOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 8 more19 hr
Mar 30, 6:31 PM CDTSpecial Weather StatementOUNBeckham44 min

Nearby

Wind Advisories in Oklahoma, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.